Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have facial tics. Taken magnesium, calcium, done facial massage, EFT. How to cope with the problem?

Im a 23 year old suffering from facial tic disorder . Usually happens (or threatens to happen) whenever I have excessive emotions (i have a mild anxiety disorder ). It first came about 6 years ago and it was a very embarassing moment. I seemed to have forgotten about it for a while but it never completely went away. Now its threatening my life again. I ve tried all sorts of things like magnesium and calcium intake, facial massage, EFT but to no avail. Its hurting my social life. What else could i possibly try to help cope with this problem? P/S: I have had numerous injuries on my head as i was growing up.
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

First of all, let me reassure you that good treatments are available to deal with facial tics.

Medications likely to help include trihexiphenidyl, tetrabenazine, sodium valproate, etc. Please consult a neurologist for the choice of appropriate drug and its dose.

In addition, reducing the anxiety would also help. Counseling and seeing a psychologist would help.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Thu, 14 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor